MAUDE Adverse Event Report: ST. JUDE MEDICAL WORKMATE¿ CLARIS¿ AMPLIFIER; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

ST. JUDE MEDICAL WORKMATE¿ CLARIS¿ AMPLIFIER; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number H700150
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a wolff-parkinson-white procedure, the amplifier and media converter were having communication issues that resulted in a cancellation of procedure.After the patient was connected to the workmate claris ecg, but before vein puncture, a 12 lead ecg had a slow drawing speed on the live screen of the workmate claris system.The 200mm/sec looked like 50mm/sec.The drawing speed was able to be manually changed, but still appeared slower than usual.The 400mm/sec looked like normal speed.Additionally, the r-r interval defined during setup measured every qrs as it should, but the interval was shorter (about 250ms =240bpm) than the patient¿s actual heart rate 80bpm (about 750ms).The heart rate was also being measured on the non-abbott (phillips) monitor.Changing the speed did not affect the r-r interval.Changing the cathmaps or leads where the r-r interval was measured did not resolve the issue.Restarting the system multiple times and checking all settings, including the ini settings file, did not resolve the issue.The workmate claris cpu is z440 and claris sw version is 1.3.1.The site had spare cpu z440 with claris sw version 1.1.1, which was swapped to see whether the issue persisted and it did.It was noted that drawing speed of the ecg was normal prior to the workmate claris connecting to the amplifier.Right after connection was completed, the drawing speed slowed down to the level described above.The r-r interval was not shown during the connection phase, so that could not be confirmed.With demo signals everything worked like it should.The issue was seen only on the live patient ecg.Previous procedure data was shown as it should from previous days, r-r interval included.The fiber between the workmate claris cpu and amplifier, and ecg cables were changed, but did not resolve the issue.The fiber to rj-45 converter or another amplifier could not be tested as there was not a spare available.The workmate claris screen resolution was checked as well and had not changed from 1920x1080.A new amplifier and converter have been ordered in hopes of resolving the issue.The procedure was rescheduled and all procedures in that lab had been rescheduled.Later, the replacement amplifier and new rj-45/fiber converter were received, and the issue was resolved.
 
Additional Manufacturer Narrative
One workmate claris amplifier 120 channels was received for evaluation.The amplifier was functioning as intended during investigation.Based on the information and investigation provided to abbott, the root cause remains undetermined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.No non-conformances associated with the communication issue were identified.

Brand Name
WORKMATE¿ CLARIS¿ AMPLIFIER
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
ST. JUDE MEDICAL
one st. jude medical drive
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL
one st. jude medical drive
st. paul MN 55117
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20036727
Report Number2184149-2024-00140
Device Sequence Number12389063
Product Code DQK
UDI-Device Identifier05415067001504
UDI-Public(01)05415067001504(10)5256604
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K210392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH700150
Device Catalogue NumberH700150
Device Lot Number5256604
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WORKMATE CLARIS MEDIA CONVERTER
Patient SexUnknown